MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942820400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Patient identifier - (b)(6).
 
Event or Problem Description
Evolve lv xlv study.It was reported that cardiogenic shock and patient death occurred.On (b)(6) 2021, the subject presented with stable angina and the index procedure was performed on the same day.The 90% stenosed target lesion was located in the saphenous vein graft (svg) to rpda (cass site #4) and was 15mm long.With a reference vessel diameter of 4.5mm.The lesion was treated with predilated and placement of a 4.00 mm x 20 mm study stent.Following post dilatation, residual stenosis was 0%.On the same day, the subject was discharged on clopidgorel.On (b)(6) 2021, the subject underwent ablation due to recurrent premature ventricular complexes.On (b)(6) 2021, the subject presented to the emergency department room (ed) with complaints of severe shortness of breath at rest that worsened with activity, associated with chest heaviness, wheezing, and dry cough from past one day.The subject also reported slight abdominal swelling, headache located in the frontal and bilateral sides, chronic sacral pain due to broken tail bone and describes chest heaviness as central, deep, achy, and constant for which she had taken tramadol.Based on the findings, the subject was given dexamethasone and duo nebulization and was hospitalized for further medical evaluations.An ecg was performed and revealed sinus rhythm with first degree a v block, possible left atrial enlargement, right bundle branch block, left anterior fascicular block, lvh with repolarization abnormality.During the course of the hospital stay, the subject developed acute worsening of respiratory status with subsequent recurrence of atrial fibrillation with rapid ventricular rate (rvr) and was given steroid breathing treatments.On (b)(6) 2021, renal replacement therapy was initiated for hypotension and hypoxia.Subsequently, the subject was intubated and transferred to the icu.In addition, swan ganz catheter was placed for pressure monitoring due to high concern of cardiogenic shock and inotrope, as well as aggressive diuresis was initiated.On the same day, chest x ray performed revealed previously known multifocal interstitial and airspace opacities throughout the right lung with haziness in the peri bronchial region, trace pleural effusion and no pneumothorax was seen.The subjects clinical status continued to decline despite of maximal therapy.Considering the subjects condition of multiorgan failure to shock associated with grim prognosis, code was changed to do not resuscitate (dnr).On (b)(6) 2021, chest x ray performed revealed persistent but improved left airspace opacities and basilar atelectasis.On the same day, tte performed revealed severely reduced ejection fraction of less than 15 percent, severe hypokinesis with regional wall abnormalities, echogenic and thinner basal inferior wall consistent with basal inferior infarct, severely reduced systolic function, mild mr however, no pericardial effusion was noted.On the same day, the subject expired in the hospital and autopsy was not performed.The immediate cause of death was due to cardiogenic shock.It was further reported that pretreatment percent diameter stenosis and post treatment percent diameter stenosis was noted to be 90 percent and 0 percent, respectively.The lesion was not calcified and was not tortuous.
 
Additional Manufacturer Narrative
A1: patient identifier - (b)(6).
 
Event or Problem Description
Evolve lv xlv study.It was reported that cardiogenic shock and patient death occurred.On (b)(6) 2021, the subject presented with stable angina and the index procedure was performed on the same day.Pre procedure.Angiography performed revealed a 50% stenosed left main coronary artery (lmca), an 80% stenosed in proximal and mid left anterior descending artery (lad), 80% stenosed ostial left circumflex (lcx), known occlusion in the ostial right coronary artery (rca), a 90% stenosed in mid graft lesion, in stent restenosis in the mid saphenous vein graft (svg) to right posterior descending artery (rpda), angiographical normal left internal mammary artery (lima) graft to distal lad, and a 40% stenosed ostial graft to first marginal artery.The 90% stenosed target lesion was located in the svg to rpda (cass site #4) and was 15mm long.With a reference vessel diameter of 4.5mm.The lesion was treated with predilated and placement of a 4.00 mm x 20 mm study stent.Following post dilatation, residual stenosis was 0%.On the same day, the subject was discharged on clopidgorel.On (b)(6) 2021, the subject underwent ablation due to recurrent premature ventricular complexes.On (b)(6) 2021, the subject presented to the emergency department room (ed) with complaints of severe shortness of breath at rest that worsened with activity, associated with chest heaviness, wheezing, and dry cough from past one day.The subject also reported slight abdominal swelling, headache located in the frontal and bilateral sides, chronic sacral pain due to broken tail bone and describes chest heaviness as central, deep, achy, and constant for which she had taken tramadol.Based on the findings, the subject was given dexamethasone and duo nebulization and was hospitalized for further medical evaluations.An ecg was performed and revealed sinus rhythm with first degree a v block, possible left atrial enlargement, right bundle branch block, left anterior fascicular block, lvh with repolarization abnormality.During the course of the hospital stay, the subject developed acute worsening of respiratory status with subsequent recurrence of atrial fibrillation with rapid ventricular rate (rvr) and was given steroid breathing treatments.On (b)(6) 2021, renal replacement therapy was initiated for hypotension and hypoxia.Subsequently, the subject was intubated and transferred to the icu.In addition, swan ganz catheter was placed for pressure monitoring due to high concern of cardiogenic shock and inotrope, as well as aggressive diuresis was initiated.On the same day, chest x ray performed revealed previously known multifocal interstitial and airspace opacities throughout the right lung with haziness in the peri bronchial region, trace pleural effusion and no pneumothorax was seen.The subjects clinical status continued to decline despite of maximal therapy.Considering the subjects condition of multiorgan failure to shock associated with grim prognosis, code was changed to do not resuscitate (dnr).On (b)(6) 2021, chest x ray performed revealed persistent but improved left airspace opacities and basilar atelectasis.On the same day, tte performed revealed severely reduced ejection fraction of less than 15 percent, severe hypokinesis with regional wall abnormalities, echogenic and thinner basal inferior wall consistent with basal inferior infarct, severely reduced systolic function, mild mr however, no pericardial effusion was noted.On the same day, the subject expired in the hospital and autopsy was not performed.The cause of death was due to cardiogenic shock.It was further reported that pretreatment percent diameter stenosis and post treatment percent diameter stenosis was noted to be 90 percent and 0 percent, respectively.The lesion was not calcified and was not tortuous.It was further reported that timi flow of 3 was observed after the target lesion was dilated and the 4.00mmx20mm study stent was placed.On (b)(6) 2021, subject had visited the hospital with the complaints of premature ventricular contractions and in response ablation was performed.Subsequently, subject was hospitalized for overnight observation and was discharged on (b)(6) 2021.On (b)(6) 2021, chest x-ray performed and revealed mildly enlarged stable cardiac silhouette with no focal pulmonary consolidation and no pleural effusion or pneumothorax.X ray of sacrum and coccyx revealed areas of irregularities involving the anterior cortex of the s5 sacral segment and upper coccyx compatible with fractures, posterior offset of the cortex at the s4-s5 junction, partial lumbarization of s1 with grade 1 anterolisthesis of l5 on s1 up to 9mm related to advanced facet degeneration or occult pars defects, moderate facet degeneration elsewhere in the lower lumbar spine and pseudoarthrosis between the right transverse process of l5 and s1.Based on the findings steroids with prednisolone was initiated and was advised to continue o2 supplement for asthma exacerbation, to continue eliquis and plavix for atypical chest pain related to acute coronary syndrome and to continue home medication of torsemide and spironolactone for ischemic cardiomyopathy.On (b)(6) 2021, cta of chest was performed which revealed pulmonary embolism, moderate alveolar and interstitial pulmonary edema, moderate right and trace left pleural effusion, moderate left ventricular enlargement with multifocal remote myocardial infarcts, stable prominent mediastinal and hilar nodes likely related to known sarcoidosis and pulmonary edema related to reactive adenopathy.On (b)(6) 2021, chest x-ray performed revealed cardiomegaly, known bibasilar subsegmental atelectasis, however consolidation, effusion or pneumothorax were not noted.Eventually, subject respiratory status improved with treatment of comorbidities including asthma, heart failure, atrial fibrillation and ileus.On (b)(6) 2021, transesophageal echocardiogram was performed which revealed dilated left atrium and ventricle, borderline dilation of right ventricle, severe left ventricle and moderate right ventricle systolic dysfunction, lvef of 20% with global hypokinesis, trace paravalvular/total aortic insufficiency, mild-moderate mr with restricted closure of posterior leaflet, trace pr and tr, immobile 18x11 mm left atrial mass affixed to interatrial septum likely a small myxoma.However, no pathologic stenosis or thrombus were noted.Subsequently, subject underwent direct cardioversion for atrial fibrillation with rvr with 200 j synchronized shock resulting in sinus rhythm.Chest x-ray performed on the same day revealed cardiomegaly with interstitial edema however, pleural effusions or pneumothorax were not noted.X-ray of abdomen revealed marked gaseous distention of the colon suggestive of ileus or colonic pseudo-obstruction.Subject developed acute worsening of respiratory status shortly after cardioversion and was given steroid/breathing treatments however with subsequent recurrence of atrial fibrillation with rapid ventricular rate (rvr) on (b)(6) 2021, ct of the abdomen and pelvis was performed which revealed bilateral pleural effusion, prominent air and fluid filled appearance of the transverse colon without the evidence of obstruction and renal cysts suggestive of colonic ileus or pseudo-obstruction.X-ray of the abdomen revealed unchanged moderate gaseous distention of the colon however, no pneumatosis or evidence of free air was noted.Chest x-ray performed revealed cardiomegaly with stable interstitial edema and small pleural effusions.On (b)(6) 2021, 147 days post index procedure, at 09:26 subject expired in the hospital and it was confirmed that autopsy was not performed.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key13359338
Report Number2134265-2022-00690
Device Sequence Number4738007
Product Code NIQ
UDI-Device Identifier08714729985662
UDI-Public08714729985662
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/02/2021
Device Model NumberH7493942820400
Device Lot Number0026510730
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age72 YR
Patient SexFemale
Patient RaceWhite